Does a Spike in Tinnitus with Reappearance/Worsening in Hyperacusis Mean Damage?

Discussion in 'Support' started by Arseny, Mar 5, 2019.

    1. Arseny
      Wishful

      Arseny Member

      Tinnitus Since:
      2018
      Cause of Tinnitus:
      Possibly from problems with blood flow
      Hello,

      A few days ago I had 2 flights where I had issues with equalisation and I had to take off my muffs and earplugs for several times.
      After that at a restaurant I was exposed to loud event (Happy Birthday song) for ~30 seconds. I didn't measure the dB, but I supposed it was 85-90 dB. (People around me was unfazed by it)
      I had no ear fullness sensation, but I experienced something similar to a mild vertigo 10 minutes later.

      After coming home tinnitus sounded more "tonal" and hyperacusis worsened. I started getting burning pain in my head again. Next morning I noticed I was sensitive to computer fan and mainly low pitch sounds. They caused burning pain near ears. I felt pressure on my eardrums while using shower, water tap etc.
      That night I woke up with loud resonating sound in my left ear and feeling of inflammation and liquid in eustachian tube that went away after 10-15 minutes. I had this experience multiple times before when I was sick.

      Next day I did HBOT session and after 20 minutes in the chamber hyperacusis went away, but returned again after I was exposed to hospital sounds. That day I had big problems with equalising the pressure.
      ENT check out my ears and said that eardrums were "sucked in" a bit.
      In the evening tinnitus got loud again with "vertigo like" sensation. I noticed it started an hour after I took Betahistine 24 mg.

      Today I woke up with extremely quiet tinnitus (2/10), but it got worse after I was exposed to house sounds again. I started experiencing burning hyperacusis again while driving (in earmuffs).
      Today in HBOT chamber left ear popped when they were lowering the pressure.
      After I got out I realised tinnitus spiked once more and after a drive home it got very loud.

      Right now I'm in total panic and shock from how loud it is. I don't feel any change in "ear" tinnitus (mild morse code/ringing), but hiss in the head is very loud.
      I might do another audiogram tomorrow, but I don't know how accurate it might be, because of the hiss.

      I don't know if I should just stick to HBOT or do another course of steroids.
      Recent course of dexamethasone (in the hospital) caused temporary blurry vision and increase in floaters so I'm very afraid. Is Prednisone a safer option?
      Is it safe to do HBOT if you have equalisation issues? I had them before and I was fine, but right now they seem more prominent. @Lane

      Thank you.
       

Share This Page

Loading...